View Full Version : Tic Timing


deedeedunne
10-01-07, 04:54 PM
Hi - I'm trying to figure out if my son has a tick because of his meds (concerta) or he has got something else going on. He makes a clearing of the throat sound (almost a cough) mostly in the morning and at night. As if it was happening when he is NOT on concerta. This seems strange to me. Does anyone have anything they can share with me. I do appreicate it.

speedo
10-01-07, 06:16 PM
Stimulants can cause ticking in that stimulants exacerbate existing anxiety disorders and with it, the tendency to tic is greater.

Some people who never tic at all do so a lot when on stimulants.

It could be that the rebound from the meds wearing off is causing the tics to be worse in the morning and evening. It could be that you son is simply tired in the mornings and evenings. Fatigue, stress and anxiety can make tics worse so maybe those are significant factors ???

In some cases the anxiety and tics can be treated with an add-on medication or sometimes by adjusting the medication schedule a bit.

You should talk about it with your son's doctor.

Me :D

deedeedunne
10-01-07, 09:23 PM
Thanks for your reply Speedo. My son is also on risperdal and tenex also. I know the tenex and I think the risperdal can help for the tic. I just wish there was something I could do for him. It's soooooo frustrating. He clears his throat like every 10 seconds sometimes. Do you think the tic is dangerous? I put a call into his doctor today and Friday but haven't heard back from him yet. He seems to do it alot when he is watching TV. I just can't figure how to stop it. I even give him cough drops..sometimes that helps.